Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 187, NWS Tulsa, OK

June 16, 2023Latimer County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2023, 7:28 AM CDT for Latimer County, LeFlore County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2023, 7:28 AM CDT (12:28 UTC)
Expired
Jun 16, 2023, 8:00 AM CDT
In force
32 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Latimer County, OK, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:20 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 16, 6:20 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
620 AM CDT Fri Jun 16 2023

...New SHORT TERM...

.SHORT TERM...
(The rest of today )
Issued at 614 AM CDT Fri Jun 16 2023

The upper level low responsible for yesterdays storms is
approaching the KS/MO border this morning. A few weak showers have
been developing for the last hour or so, but so far have not been
able to maintain themselves. Mesoanalysis reveals good wind shear
and plenty of moisture/instability, so it remains possible that a
few showers or thunderstorms could develop across the CWA through
mid morning. Severe weather is not expected, but there is a
marginal (5%) chance of severe hail across southeast OK this
morning. A few additional storms may develop across northwest AR
this afternoon or along the OK/KS border, closer to the upper
level low. Otherwise, it will be a warm afternoon with plenty of
sun most areas and highs in the 80s.

&&

.LONG TERM...
(Tonight through Thursday)
Issued at 337 AM CDT Fri Jun 16 2023

Shortwave ridging temporarily builds back into the area behind the
departing system Friday night into Saturday morning. With mostly
clear skies and a little bit lower atmospheric moisture content,
low temperatures will mostly be in the 60s across the area.

The next storm system approaches the area Saturday afternoon
through Sunday morning, passing just north of the area. This will
be a favorable location to induce solid upper level diffluence
over the area in the exit region of the mid-upper level jet
streak. Meanwhile, a strong low level jet will develop,
transporting moisture and helping to increase instability over the
area. In other words, a very favorable set up for severe weather
will develop for this period. The EPS EFI CAPE- Shear values of
0.8 to 0.95 across much of the area highlight that this will be an
unusual event. In terms of the expected development and impacts,
it appears that the relatively higher risk will be across
northeast OK for this round. Storms will likely develop northwest
of the area during the day Saturday, with the initial storms
moving into northeast OK by late afternoon or early evening.
Additional storms may develop and move across the CWA through
Sunday morning. As forecast hodographs are long and straight, the
primary hazards will be large hail, damaging wind, and locally
heavy rain leading to flash flooding.

Beginning Monday, the upper level ridge over north-central Mexico
will begin to amplify northeastward, with upper level heights and
temperatures building across the area. This will pump up surface
temperatures as well, with highs in the low to mid 90s for much of
next week. At the same time, low level southeast flow will
increase moisture levels, with PWAT pushing 1.5" for much of this
period. The apparent or "feels like" temperature may approach 100F
for a few days next week as a result. In terms of rain chances in
the extended, there are a few scenarios that could result in rain.
One is that most model guidance agrees that there will be
shortwaves at times rounding the ridge that could bring a risk of
storms in the northwesterly flow. Though these storms will likely
be well northeast of the area, there is a chance storms could clip
portions of the area, especially in northwest AR. Another
possibility is that a closed low over the southeast could
retrograde west and influence the weather in about a week. Neither
scenario appears overly promising, but we will maintain a slight
chance of rain for a few days towards the end of next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 522 AM CDT Fri Jun 16 2023

Backed off on low cloud mention with this forecast overall. Still
some potential from KMLC northeast to KFSM. Stuck with VCTS
mention at W AR sites per latest CAMs for the afternoon hours.
Aside from this, expect VFR conditions with some sct to bkn mid
cloud and cu.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   87  67  91  68 /  30   0  20  60
FSM   88  70  93  70 /  50  10  10  60
MLC   84  67  91  69 /  30   0  10  60
BVO   87  62  91  64 /  20  10  20  70
FYV   87  63  91  65 /  30  10  10  70
BYV   85  63  88  65 /  30  10  20  70
MKO   84  66  90  67 /  40   0  10  60
MIO   86  63  90  66 /  30  10  20  70
F10   83  66  88  68 /  40   0  20  60
HHW   83  68  90  70 /  20  10  10  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....06
AVIATION...30
Hazardous weather outlook, Jun 16, 4:35 AM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
435 AM CDT Fri Jun 16 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-170945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
435 AM CDT Fri Jun 16 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Portions of southeast OK.
	ONSET...This morning.

DISCUSSION...
A few showers and thunderstorms will likely develop (60% chance)
over southeast OK, with a somewhat lesser chance for northeast OK
and northwest AR. There is a marginal (5%) chance that a few of
these storms could be severe, with the main hazard being large
hail. Otherwise, conditions will clear up for the afternoon with
plenty of sunshine and warm temperatures.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation Is Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Another storm system will pass through the area Saturday afternoon into
Sunday morning. This storm will be climatologically unusual for
this time of year (resembling more of a late spring pattern), and
will bring a renewed risk for severe weather. As of right now the
primary hazards appear to be large hail, damaging wind, and heavy
rainfall leading to flash flooding. These hazards will be possible
across the area, but the best chance will be for northeast OK.

Warm and humid weather will then develop for much of next week,
with apparent "feels like" temperatures approaching 100 degrees
with only a minimal chance of rain at times.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 16, 6:33 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
633 AM CDT Fri Jun 16 2023

OKZ073-075-161200-
Pittsburg OK-Latimer OK-
633 AM CDT Fri Jun 16 2023

...A strong thunderstorm will impact portions of northwestern Latimer
and northeastern Pittsburg Counties through 700 AM CDT...

At 633 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
west of Blocker, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Quinton...                        Crowder...
Arrowhead State Park...           Blocker...
Robbers Cave State Park...        Featherston...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3497 9573 3516 9573 3517 9545 3516 9545
      3516 9535 3506 9535 3506 9533 3492 9533
TIME...MOT...LOC 1133Z 273DEG 27KT 3507 9563

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:10 PM CDTSpecial Weather StatementTSALatimer, LeFlore65 min
Jun 15, 8:42 PM CDTSpecial Weather StatementTSAPushmataha63 min
Jun 15, 9:13 PM CDTSpecial Weather StatementTSAChoctaw47 min
Jun 15, 9:15 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACreek, Osage, Pawnee60 min
Jun 15, 10:08 PM CDTSpecial Weather StatementTSACreek, McIntosh, Okfuskee, Okmulgee67 min
Jun 15, 10:16 PM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington59 min
Jun 15, 10:46 PM CDTSpecial Weather StatementTSAPittsburg44 min
Jun 15, 10:53 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha52 min
Jun 15, 11:21 PM CDTSpecial Weather StatementTSANowata, Osage, Rogers, Tulsa, Wagoner, Washington39 min
Jun 15, 11:44 PM CDTSpecial Weather StatementTSAPushmataha46 min
Jun 16, 12:15 AM CDTSpecial Weather StatementTSAHaskell30 min
Jun 16, 12:43 AM CDTSpecial Weather StatementTSALeFlore47 min
Jun 16, 6:33 AM CDTSpecial Weather StatementTSAPittsburg27 min
Jun 16, 6:48 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg42 min
Jun 16, 7:55 AM CDTSpecial Weather StatementTSAPushmataha50 min
Jun 16, 7:58 AM CDTSpecial Weather StatementTSALeFlore47 min
Jun 16, 8:19 AM CDTSpecial Weather StatementTSALeFlore41 min
Jun 16, 8:24 AM CDTSpecial Weather StatementTSAWagoner36 min
Jun 16, 8:34 AM CDTSpecial Weather StatementTSALeFlore26 min
Jun 16, 10:15 AM CDTSpecial Weather StatementTSASequoyah45 min
Jun 16, 11:08 AM CDTAreal Flood AdvisoryTSACrawford, Sebastian112 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.